Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 16, 2019, 5:21 AM CDT for Vernon County, Missouri. It took effect at Aug 16, 2019, 12:14 PM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2019, 5:21 AM CDT (10:21 UTC)
- In effect from
- Aug 16, 2019, 12:14 PM CDT
- Expired
- Aug 24, 2019, 7:29 AM CDT
- In force
- 8 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 44.88 ft at Aug 18, 2019, 11:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:37 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 16, 3:37 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 337 AM CDT Fri Aug 16 2019 .SHORT TERM...(Today and tonight) Issued at 249 AM CDT Fri Aug 16 2019 A MCS was moving through the area early this morning with trailing thunderstorms all the way back into northeast Kansas. These storms had moved down an instability gradient, with MU capes ranging from 2000-3000j/kg from eastern Kansas into southwest Missouri. A 40kt 850mb low level jet was interacting with this environment, allowing for the continuation of showers and storms. The overall severe threat was beginning to diminish, especially from earlier in the night however expect the Severe Thunderstorm Watch to continue until 7am given the continued movement of storms into the area. PW values were approaching 2 inches with some locations receiving heavy rainfall rates/amounts where storms are training. The low level jet will begin to veer and weaken by mid morning with a gradual decrease in precipitation across the area. Precip may linger a little longer in the eastern Ozarks. 850mb temps then increase during the day with skies becoming partly cloudy and low level moisture increasing. It does appear that there will be some weak mid level ridging/height rises during the day therefore expect mainly dry conditions for the remainder of the day with high temperatures again around 90. With the increase in low level moisture, heat index values will be higher today versus yesterday with readings around 100 in the western part of the area. Forecast becomes complex and uncertain again tonight as another shortwave slides north of the area and a low level jet (possibly near 50kts) develops again to our west and noses into northwest Missouri. A very moist and unstable airmass will reside across the area tonight with models developing another batch of storms to our north, working south and east, similar to early this morning. Evening CAMS differ in the placement of these storms as they will likely develop along a residual boundary or instability gradient, which models tend to struggle with the placement of. Forecast soundings for the northern part of our area for the 03-06Z timeframe would suggest an environment conducive of supercells given 0-6km bulk shear around 35kts and ML capes in excess of 3000j/kg. Therefore wherever the storms form, they will likely be severe with large hail (potentially larger than 2.00inches) and damaging winds in excess of 70mph being the main threats. Low level wind profiles would support an isolated tornado threat as well. Some of the high res models such as 00z namnest, congeals these storms into an MCS and races in south into the heart of the CWA overnight, where as other models keep storms more cellular and push them north of the area. Therefore will really need to hone in on the initial development of storms tonight however at this time best chances will be from US Highway 54 and north. A flash flood threat also will be possible overnight, if storms can move over the same areas. .LONG TERM...(Saturday through Thursday) Issued at 249 AM CDT Fri Aug 16 2019 Precip will likely be ongoing on Saturday across the northern CWA however the rest of Saturday looks mainly dry with high temps in the lower 90s. A shortwave approaches from the west of Sunday and will likely kick off another round of showers and storms however models are struggling on placement. Mid level ridge begins to build in from Sunday through next week with mainly dry conditions however low level moisture will be trapped underneath the ridge and heat index values will likely reach 100-105 again possibly as early as Sunday however much more likely Monday and Tuesday. Heat Advisories will likely be needed for that timeframe. Scattered rain chances may return by late week as the ridge becomes suppressed. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1138 PM CDT Thu Aug 15 2019 Showers and thunderstorms will approach the area from the northwest overnight however some uncertainty exists as to how far south they will go therefore have gone with VCTS for SGF and JLN for now closer to 09z. Otherwise expect VFR conditions at the sites with southerly winds. Low level wind shear is possible overnight however too marginal to include into the tafs. Additional showers and storms may affect the area again towards the very end of the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, Aug 15, 11:27 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1127 PM CDT Thu Aug 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1127 PM CDT Thu Aug 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Clusters of showers and thunderstorms, some severe, will move into the area from the northwest overnight into the early morning hours Friday. The most intense storms could produce large hail to the size of ping pong balls, damaging winds up to 70 mph and frequent cloud to ground lightning. An isolated tornado is possible across southeast Kansas and far western Missouri however the threat is low. Locally heavy rainfall and isolated flooding will be possible in locations that see repeated storms. In general, locations along and north of Interstate 44 have the highest chance of seeing these storms overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will again be possible Friday afternoon and Friday night. Severe thunderstorms with large hail and damaging winds will be possible along and north of Interstate 44, especially during the evening and overnight hours. Frequent cloud to ground lightning and locally heavy rainfall will also be possible. Locations across central Missouri may see a flooding threat develop if repeated rounds of rainfall occur. Scattered thunderstorm chances will continue through the weekend. Heat index values will reach up the mid 90s to near 100 from the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along and north of Highway 54 and in the next six hours closer to the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Aug 16, 2:00 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG NEVADA 37.84N 94.36W
08/16/2019 VERNON MO LAW ENFORCEMENT
TELEPHONE POLE BLOWN DOWN.
&&
SSLSpecial weather statement, Aug 16, 2:26 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
226 AM CDT Fri Aug 16 2019
MOZ070-071-082-083-160815-
Dent MO-Phelps MO-Pulaski MO-Texas MO-
226 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DENT...SOUTHEASTERN
PULASKI...NORTH CENTRAL TEXAS AND SOUTHERN PHELPS COUNTIES UNTIL 315
AM CDT...
At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Rolla to Fort Leonard
Wood. Movement was southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Leonard Wood... Salem...
Waynesville... St. Robert...
Edgar Springs... Lenox...
Beulah... Lake Spring...
Anutt... Bangert...
Howes... Lecoma...
Sligo...
This includes Interstate 44 between mile markers 153 and 157, near
mile marker 159, between mile markers 161 and 162, and between mile
markers 180 and 183.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3751 9211 3780 9229 3794 9156 3792 9152
3779 9152 3779 9131 3771 9131 3769 9125
TIME...MOT...LOC 0726Z 298DEG 22KT 3784 9164 3775 9219
TitusSpecial weather statement, Aug 16, 2:56 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
256 AM CDT Fri Aug 16 2019
MOZ090-160845-
Greene MO-
256 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Hope to near Willard to 7 miles
southwest of Ash Grove. Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Rogersville... Strafford...
Ash Grove... Fair Grove...
Brookline... Sacville...
Glidewell... Ebenezer...
Bassville... Turners...
Bois D'arc... Cave Springs...
Galloway...
This includes Interstate 44 between mile markers 59 and 89.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3710 9360 3729 9361 3743 9345 3741 9308
3727 9308 3727 9306 3709 9306
TIME...MOT...LOC 0756Z 302DEG 34KT 3739 9326 3733 9339 3723 9367
TitusSpecial weather statement, Aug 16, 3:30 AM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Springfield MO 330 AM CDT Fri Aug 16 2019 KSZ073-097-MOZ066-077-160915- Bourbon KS-Crawford KS-Vernon MO-Barton MO- 330 AM CDT Fri Aug 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON...NORTHEASTERN CRAWFORD...NORTHWESTERN BARTON AND SOUTHWESTERN VERNON COUNTIES UNTIL 415 AM CDT... At 329 AM CDT, Doppler radar was tracking a strong thunderstorm near Redfield, or near Fort Scott, moving southeast at 30 mph. Nickel size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Prairie State Park... Fort Scott... Marmaton... Liberal... Mulberry... Arcadia... Bronaugh... Fulton... Redfield... Moundville... Burgess... Croweburg... Oskaloosa... Pawnee Station... Verdella... Hammond... Devon... Garland... Hannon... A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern Kansas...and southwestern and west central Missouri. LAT...LON 3786 9498 3802 9472 3764 9431 3749 9460 TIME...MOT...LOC 0829Z 319DEG 24KT 3788 9481 Lindenberg
Special weather statement, Aug 16, 3:49 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
349 AM CDT Fri Aug 16 2019
MOZ081-082-090>092-095-096-104-105-160945-
Douglas MO-Greene MO-Wright MO-Ozark MO-Taney MO-Laclede MO-
Webster MO-Christian MO-Texas MO-
349 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OZARK...WEBSTER...
DOUGLAS...WRIGHT...CHRISTIAN...NORTHEASTERN TANEY...SOUTHERN
LACLEDE...TEXAS AND SOUTHEASTERN GREENE COUNTIES UNTIL 445 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southeast of Lebanon to near Seymour
to near Ozark. Movement was southeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Lebanon...
Marshfield... Mountain Grove...
Rogersville... Ava...
Cabool... Houston...
Seymour... Sparta...
Morgan... Mansfield...
Highlandville... Fremont Hills...
Fordland... Conway...
Dawson... Norwood...
This includes Interstate 44 between mile markers 91 and 108, and
between mile markers 117 and 134.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3694 9334 3699 9334 3701 9345 3735 9296
3776 9262 3735 9173 3705 9201 3705 9209
3696 9209 3691 9214 3660 9280
TIME...MOT...LOC 0849Z 302DEG 31KT 3753 9241 3721 9270 3697 9321
LindenbergSpecial weather statement, Aug 16, 4:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
428 AM CDT Fri Aug 16 2019
MOZ082-096>098-105-106-161030-
Douglas MO-Oregon MO-Ozark MO-Howell MO-Shannon MO-Texas MO-
428 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK...SHANNON...
EASTERN DOUGLAS...HOWELL...TEXAS AND NORTHWESTERN OREGON COUNTIES
UNTIL 530 AM CDT...
At 428 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Licking to Cabool to 8 miles
south of Ava. Movement was southeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
West Plains... Echo Bluff State Park...
Current River State Park... Licking...
Mountain View... Willow Springs...
Cabool... Houston...
Winona... Birch Tree...
Eminence... Pomona...
Summersville... Raymondville...
Bakersfield... South Fork...
Koshkonong... Brandsville...
Wasola... Montier...
LAT...LON 3679 9277 3681 9277 3685 9271 3706 9229
3706 9225 3712 9218 3755 9202 3747 9175
3743 9175 3742 9159 3730 9115 3726 9116
3725 9112 3709 9116 3708 9122 3694 9122
3679 9127 3649 9184 3650 9211
TIME...MOT...LOC 0928Z 294DEG 36KT 3745 9197 3710 9210 3682 9264
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 16, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 38 min |
| Aug 16, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 16, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 51 min |
| Aug 16, 1:07 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| Aug 16, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair | 43 min |
| Aug 16, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 39 min |
| Aug 16, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 38 min |
| Aug 16, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk | 67 min |
| Aug 16, 2:26 AM CDT | Special Weather Statement | SGF | Phelps | 49 min |
| Aug 16, 2:56 AM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Aug 16, 3:17 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 16, 3:49 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Laclede, Texas, Webster, Wright | 56 min |
| Aug 16, 4:28 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Shannon, Texas | 62 min |
| Aug 16, 8:38 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 2 hr |
| Aug 16, 9:13 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 9 days |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | St. Clair | 23 days |
| Aug 16, 11:06 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Aug 16, 12:46 PM CDT | Special Weather Statement | SGF | Vernon | 44 min |
| Aug 16, 2:32 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Aug 16, 3:08 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Aug 16, 3:12 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Aug 16, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 49 min |
| Aug 16, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 62 min |
| Aug 16, 3:30 AM CDT | Special Weather Statement | SGF | Bourbon | 45 min |
| Aug 16, 4:27 AM CDT | River Flood Warning | SGF | Bourbon | 49 hr |
| Aug 16, 12:30 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.